Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Advances in Geometry

Managing Editor: Grundhöfer, Theo / Joswig, Michael

Editorial Board: Bamberg, John / Bannai, Eiichi / Cavalieri, Renzo / Coskun, Izzet / Duzaar, Frank / Eberlein, Patrick / Gentili, Graziano / Henk, Martin / Kantor, William M. / Korchmaros, Gabor / Kreuzer, Alexander / Lagarias, Jeffrey C. / Leistner, Thomas / Löwen, Rainer / Ono, Kaoru / Ratcliffe, John G. / Scheiderer, Claus / Van Maldeghem, Hendrik / Weintraub, Steven H. / Weiss, Richard


IMPACT FACTOR 2018: 0.789

CiteScore 2018: 0.73

SCImago Journal Rank (SJR) 2018: 0.329
Source Normalized Impact per Paper (SNIP) 2018: 0.908

Mathematical Citation Quotient (MCQ) 2018: 0.53

Online
ISSN
1615-7168
See all formats and pricing
More options …
Ahead of print

Issues

An extension theorem for non-compact split embedded Riemannian symmetric spaces and an application to their universal property

Julius Grüning / Ralf Köhl
Published Online: 2019-07-04 | DOI: https://doi.org/10.1515/advgeom-2019-0028

Abstract

By [5] it is known that a geodesic γ in an abstract reflection space X (in the sense of Loos, without any assumption of differential structure) canonically admits an action of a 1-parameter subgroup of the group of transvections of X. In this article, we modify these arguments in order to prove an analog of this result stating that, if X contains an embedded hyperbolic plane 𝓗 ⊂ X, then this yields a canonical action of a subgroup of the transvection group of X isomorphic to a perfect central extension of PSL2(ℝ). This result can be further extended to arbitrary Riemannian symmetric spaces of non-compact split type Y lying in X and can be used to prove that a Riemannian symmetric space and, more generally, the Kac–Moody symmetric space G/K for an algebraically simply connected two-spherical split Kac–Moody group G, as defined in [5], satisfies a universal property similar to the universal property that the group G satisfies itself.

Keywords: Symmetric space; Kac–Moody group

MSC 2010: 22.70; 20G44

References

  • [1]

    P. Abramenko, B. Mühlherr, Présentations de certaines BN-paires jumelées comme sommes amalgamées. C. R. Acad. Sci. Paris Sér. I Math. 325 (1997), 701–706. MR1483702 Zbl 0934.20024CrossrefGoogle Scholar

  • [2]

    C. S. Ballantine, Products of positive definite matrices. I. Pacific J. Math. 23 (1967), 427–433. MR0219555 Zbl 0211.35302CrossrefGoogle Scholar

  • [3]

    P.-E. Caprace, Primitive symmetric spaces. Bull. Belg. Math. Soc. Simon Stevin 12 (2005), 321–328. MR2173695 Zbl 1110.20002Google Scholar

  • [4]

    P.-E. Caprace, On 2-spherical Kac-Moody groups and their central extensions. Forum Math. 19 (2007), 763–781. MR2350773 Zbl 1140.20028Web of ScienceGoogle Scholar

  • [5]

    W. Freyn, T. Hartnick, M. Horn, R. Köhl, Kac–Moody symmetric spaces. To appear in Münster J. Math., arXiv:1702.08426 [math.GR]Google Scholar

  • [6]

    H. Glöckner, R. Gramlich, T. Hartnick, Final group topologies, Kac-Moody groups and Pontryagin duality. Israel J. Math. 177 (2010), 49–101. MR2684413 Zbl 1204.22014CrossrefWeb of ScienceGoogle Scholar

  • [7]

    T. Hartnick, R. Köhl, A. Mars, On topological twin buildings and topological split Kac–Moody groups. Innov. Incidence Geom. 13 (2013), 1–71. MR3173010 Zbl 1295.51017CrossrefGoogle Scholar

  • [8]

    O. Loos, Symmetric spaces. I, II. Benjamin, New York 1969. MR0239005/MR0239006 Zbl 0175.48601Google Scholar

  • [9]

    K.-H. Neeb, On the geometry of standard subspaces. In: Representation theory and harmonic analysis on symmetric spaces, volume 714 of Contemp. Math., 199–223, Amer. Math. Soc. 2018. MR3847251 Zbl 06967637Google Scholar

  • [10]

    R. Steinberg, Lectures on Chevalley groups. Yale University, New Haven, Conn. 1968. MR0466335 Zbl 1196.22001Google Scholar

  • [11]

    J. Tits, Buildings of spherical type and finite BN-pairs. Springer 1974. MR0470099 Zbl 0295.20047Google Scholar

  • [12]

    C. A. Weibel, An introduction to homological algebra. Cambridge Univ. Press 1994. MR1269324 Zbl 0797.18001Google Scholar

About the article

Received: 2018-05-16

Revised: 2018-08-15

Published Online: 2019-07-04


Communicated by: R. Löwen


Citation Information: Advances in Geometry, ISSN (Online) 1615-7168, ISSN (Print) 1615-715X, DOI: https://doi.org/10.1515/advgeom-2019-0028.

Export Citation

© 2019 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in